MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 8fr hemostatic sheath and arteriotomy locator were received for product evaluation at terumo medical corporation.Upon receipt, the hemostatic sheath and the arteriotomy locator were properly mated with the two 8fr arrows aligned.The returned components were then subjected to visual analysis.There blood inlet holes were slightly misaligned aligned.There was an appreciable indentation in the arteriotomy locator approximately 1.986" from the distal tip of the arteriotomy locator near where the distal tip of the hemostatic sheath would sit.The arteriotomy locator was then separated from the hemostatic sheath and analyzed under a microscope.It was noted that the print number on the hub of the arteriotomy locator was 11.The secondary ridge of the hub where the hemostatic sheath would mate was beveled a point where no stark edge could be observed.There were also indications of flash occurring where the arteriotomy locator tubing mated with the hub.There were flakes of flash observed.The hub of the hemostatic sheath was then observed for any anomalies.No anomalies were found for functional testing, the arteriotomy locator was reinserted into the hemostatic sheath.A tactile click was felt, but the typical audible click was barely distinguishable from background noise.Coaxial force was then applied to the arteriotomy locator and there was noted resistance to the removal of the arteriotomy locator from the hemostatic sheath.However, the resistance felt was significantly less than the resistance typically felt.A force that was not purely coaxial was applied and the arteriotomy locator easily became dislodged.The complaint was able to be confirmed by the reduced resistance required to dislodge the arteriotomy locator.The flash and reduced distal ridge of the arteriotomy locator hub may have played a role in the reduced resistance.At this time, no conclusion could be drawn as to the exact cause of the lessened resistance to dislodgement.The misalignment of the blood inlet holes is likely due to the presence of the indentation of the arteriotomy locator, which caused the offset.This indentation is likely due to pressure applied to the device from a hard object with a sharp edge.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found two other reports with the involved product code/lot# combination.The same user facility reported similar event for other devices with the same product cod.See mdrs 3013394970-2017-00185 & 3013394970-2017-00186 & 3013394970-2017-00188 & 3013394970-2017-00189.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.
 
Event or Problem Description
The user facility reported that the angio-seal device failed to click in place.The following information was provided by the user facility: the device was not used on the patient, found pre-treatment.Another device was used to achieve hemostasis.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results & a correction to catalog no.& brand name.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6728000
Report Number3013394970-2017-00187
Device Sequence Number725463
Product Code MGB
UDI-Device Identifier05415067002877
UDI-Public05415067002877
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number5610782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1